Aa
Aa
A
A
A
Close
Avatar universal

How do I "burn off" too much testosterone???

I've gotten the hormone replacement pellets three times prior to this last one, about 4 months apart.  Wonderful outcomes with those, except for maybe the last 2-3 weeks before it was time to get reinserted, I really felt the absence to the hormones and decided I need to go with every 3 months, vs. 4 months.  Well, after feeling very blah for a my usual time before the reinsert, I go to get it (very happily!) and wait for the good stuff to hit.  And wait.  And keep waiting.  This was around Aug. 1st.  Well, not only have I not felt ANY benefits of it, I have actually felt worse than I have felt in months.  Extreme fatigue, weight gain with no change in eating habits, water retention, depressed,just feeling like overall crap.  

I get blood work because I'm concerned and turns out I have extremely too much testosterone in my body, like male levels.  She mentioned the number 500 something but I'm not sure what that means.  This was via a phone call.  Said there's nothing to be done that it just has to burn off.  I have scheduled an appt with my dr to discuss further what caused this and will this be an issue in the future.  I may end up getting back on Estradiol pills and getting the Testosterone shot.  I need something consistent.  I  don't want to be worrying (after spending that much money, especially)every time after I get the pellet if I'm getting the correct dosage or if my body will absorb what it is supposed to absorb.

Is there anything I can do in the meantime?  I feel absolutely horrible, no energy to exercise or do anything.  Thanks for any help.  
3 Responses
Sort by: Helpful Oldest Newest
Avatar universal
That's one of the problems with using testosterone pellets in women. The levels tend to get WAY too high. A level of 500 is about 10x the upper range of the normal female level.

Unfortunately, there isn't much you can do aside from waiting it out. Physical activity should help you burn up the excess quicker but that can be hard when you feel like crap.

Creams or gels are generally better than injections for women because you can maintain a more consistent level.

I hope this helps.
Helpful - 0
1 Comments
Thanks so much!
973741 tn?1342342773
Oh man.   That's a problem.  In looking at normal testosterone levels, you are definitely way high!  Now I'm wondering what mine is. Ha.  I probably could use blood work to understand some things going on.  But back to you----  Yours is high enough, perhaps they'll consider medication to help?  Metformin, for example?  If not, I've read you can 'help' lower testosterone as a woman through diet by having no fun and eating low fat, low carbohydrate. Avoid cigs and alcohol. Exercise.  Basically, it looks like the healthier you are, the faster it will leave your system.

good to know about the gels or creams for the future.  Are you going to consider that or has this scared you off?  
Helpful - 0
Avatar universal
It must be the testosterone.... I am feeling the same exact symptoms as I type this... did you ever learn anything from seeing your doc?!?
Helpful - 0
Have an Answer?

You are reading content posted in the Menopause Community

Top Women's Health Answerers
363281 tn?1590104173
Nelson, New Zealand
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
STDs can't be transmitted by casual contact, like hugging or touching.
Syphilis is an STD that is transmitted by oral, genital and anal sex.
Normal vaginal discharge varies in color, smell, texture and amount.
Bumps in the genital area might be STDs, but are usually not serious.
Chlamydia, an STI, often has no symptoms, but must be treated.
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.